MAUDE Adverse Event Report: COLOPLAST A/S ORCHESTRA HYDROPHILIC GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COLOPLAST A/S ORCHESTRA HYDROPHILIC GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number AECD351002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the flexible tip of the orchestra peeled off during the operation and was cut inside the patient.
 
Additional Manufacturer Narrative
The device was received for evaluation with no labeling.The lot number was not confirmed.Upon investigation of the guide wire, it was confirmed that there was significant damage to the polyurethane jacket exposing the corewire at the distal end.No additional jacket damage was noted along the rest of the guide wire.On review of the manufacturing process for this wire, it was unlikely that the damage occurred during processing.The guidewire could not have been loaded into the hoop if the guide wire was kinked.The root cause could not be established; however, the damage is consistent with excessive force being applied to the wire.
 
Event or Problem Description
Additional information received further reported that the patient underwent a second procedure to remove the peeled section of the guidewire from the body.The guidewire had not been in contact with any sharp objects but had been in contact with the flexible ureterorenoscope.Laser was used in the renal pelvis, while the peeled part was located in the upper calyx, away from the laser beam.

Brand Name
ORCHESTRA HYDROPHILIC GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usaby angela kilian
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key12547926
Report Number9610711-2021-00074
Device Sequence Number16974585
Product Code OCY
UDI-Device Identifier00884450143292
UDI-Public00884450143292
Combination Product (Y/N)N
PMA/510(K) Number
K150927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberAECD351002
Device Catalogue NumberAECD35
Device Lot NumberK1815999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/1900
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown